KANSAS CITY, Mo. — A local woman said she had a rare reaction to the Pfizer COVID-19 vaccine after getting her second shot, and it’s left her with many questions.
“I think the scariest part is not knowing,” Jodi Mancuso said. “Not knowing what’s going to be next.”
Mancuso said hours after getting the shot, her neck, lips and throat started to swell.
“It was getting worse and worse,” Mancuso said.
Mancuso said she went to a walk-in clinic to see about the pain, and she was given two steroid shots. She woke up days later to a rash on her neck and face.
“It started out just my neck. Now it’s on my face,” Mancuso described. “It just itches. It feels like you want to itch your skin off. It’s terrible.”
Mancuso said doctors in the emergency room at Advent Health said she had an allergic reaction to the Pfizer vaccine.
FOX4 reached out to Pfizer about Mancuso’s reaction. The company said this kind of vaccine reaction is very rare and well-known to the U.S. Food and Drug Administration and the Centers for Disease Control and Prevention.
“They gave me an EpiPen shot,” Mancuso said. “They gave me more oral steroids and then something similar to a Benadryl.”
Dr. Sarah Boyd, an infectious disease physician at Saint Luke’s Hospital, said Mancuso’s reaction is not unheard of, but it is rare. She still encourages people to get the shot.
“It’s been very rare with the COVID-19 vaccine, and so for the most part, the majority of people are not going to have that severe kind of reaction,” Dr. Boyd said.
Mancuso said she regrets signing up for the shot and has no plans to get a booster.
“I would roll the dice next time,” said Mancuso. “I will not do this again.”
Download the FOX4KC news apps: iPhone and Android